MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S730C
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "the catheter was inserted into the patient.After 10 minutes, the pump alarm helium leakage.Gas was withdrawn from the helium pipeline and blood was found.Remove the catheter and change the new one".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton/sealed ziploc bag.Upon return, the super arrow-flex (saf) sheath was noted on the iabc.The one-way valve was noted tethered to the short driveline tubing.The supplied data-scope inflation driveline tubing was connected to the short driveline tub-ing; no blood was noted within the returned inflation driveline tubing.The iabc bladder was fully un-wrapped.A kink to the iabc central lumen was noted at approximately 44.4cm from the iabc distal tip.Spots of dried blood were noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The sample was likely cleaned prior to the return.The bladder thickness was measured at six points with measurements ranging from 0.0061in-0.0070in and was within specifica-tion of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufactur-ing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a leak sites consistent with contact from a sharp object was noted at approximately 11.8cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 44.4cm from the iabc distal tip, which is the location of the previously noted kink.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "gas was withdrawn from the helium pipeline and blood was found" is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder, which can allow blood to enter the helium pathway.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifi-cations were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22579424
Report Number3010532612-2025-00679
Device Sequence Number20603588
Product Code DSP
UDI-Device Identifier00801902002686
UDI-Public(01)00801902002686(11)241025(17)260930(10)18F24K0105(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Catalogue NumberIAB-S730C
Device Lot Number18F24K0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/15/2025
11/07/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/21/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient SexUnknown